Alert archive / Kansas / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 49, NWS Wichita, KS

April 2, 2006Labette County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Apr 2, 2006, 12:06 AM CST for Labette County, Kansas. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 2, 2006, 12:06 AM CST (06:06 UTC)
Expired
Apr 2, 2006, 12:39 AM CST
In force
33 min
Issued by
NWS Wichita, KS
Area
Counties, with a storm outline in the text

County Labette County, KS

The radar

The Tulsa radar (KINX), 118 km from the middle of the area, began a volume at 06:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 1, 10:35 PM CSTSevere Thunderstorm WatchSPC2 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 6.1 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2006-04-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2006-04-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 43 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1782 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
43 m²/s²
0-3 km storm-relative helicity
111 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KICT 020606
SVRICT
KSC099-020700-
/O.NEW.KICT.SV.W.0049.060402T0606Z-060402T0700Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
1206 AM CST SUN APR 2 2006

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LABETTE COUNTY IN SOUTHEAST KANSAS.

* UNTIL 100 AM CST.

* AT 1204 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES WEST OF
  PARSONS TO 6 MILES SOUTH OF EDNA...MOVING EAST AT 50 MPH.

* LOCATIONS WITHIN THE WARNING INCLUDE...
  ALTAMONT...ANGOLA...BARTLETT...DENNIS...EDNA...LABETTE...MOUND
  VALLEY...OSWEGO...PARSONS

THE SEVERE THUNDERSTORMS ARE CAPABLE OF PRODUCING
  DAMAGING WINDS OF 60 TO 75 MILES AN HOUR...

SAFETY INFORMATION FOR THIS WARNING FOLLOWS:

THE STORMS HAVE A HISTORY OF PRODUCING DAMAGING WINDS.

SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS. AVOID USING THE
TELEPHONE OR OTHER ELECTRICAL EQUIPMENT...WHILE LIGHTNING IS IN THE
AREA.

LAT...LON 3736 9550 3701 9548 3701 9512 3738 9511

$$

KETCHAM
3 follow-up statements
000 
WWUS53 KICT 020618
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1218 AM CST SUN APR 2 2006

KSC099-020700-
/O.CON.KICT.SV.W.0049.000000T0000Z-060402T0700Z/
LABETTE KS-
1218 AM CST SUN APR 2 2006

...A SEVERE THUNDERSTORM WARNING CONTINUES FOR LABETTE COUNTY UNTIL
100 AM CST...

AT 1216 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS TO AROUND 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM PARSONS TO OSWEGO...AND MOVING EAST AT 50 MPH.

THIS LINE OF SEVERE THUNDERSTORMS WILL AFFECT MAINLY RURAL AREAS OF
LABETTE COUNTY...INCLUDING THE TOWNS OF LABETTE AND PARSONS.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF 
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE 
SIGNIFICANT DAMAGE TO PROPERTY.

LAT...LON 3736 9550 3701 9548 3701 9512 3738 9511

$$

ES
000 
WWUS53 KICT 020631
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1230 AM CST SUN APR 2 2006

KSC099-020700-
/O.CON.KICT.SV.W.0049.000000T0000Z-060402T0700Z/
LABETTE KS-
1230 AM CST SUN APR 2 2006

...A SEVERE THUNDERSTORM WARNING CONTINUES FOR LABETTE COUNTY UNTIL
100 AM CST...

AT 1229 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS TO AROUND 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 6 MILES WEST OF MCCUNE TO
OSWEGO...AND MOVING EAST AT 50 MPH.

THIS LINE OF SEVERE THUNDERSTORMS WILL AFFECT MAINLY RURAL AREAS OF
LABETTE COUNTY...INCLUDING THE TOWN OF LABETTE.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE 
IMMEDIATELY FOR DAMAGING WINDS AROUND 60 MPH...QUARTER-SIZED HAIL...
AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO 
A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM 
WINDOWS.

LAT...LON 3736 9550 3701 9548 3701 9512 3738 9511

$$

ES
000 
WWUS53 KICT 020639
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1240 AM CST SUN APR 2 2006

KSC099-020649-
/O.CAN.KICT.SV.W.0049.000000T0000Z-060402T0700Z/
LABETTE KS-
1240 AM CST SUN APR 2 2006

...THE SEVERE THUNDERSTORM WARNING FOR LABETTE COUNTY HAS BEEN
CANCELLED...

AT 1238 AM CST...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE EITHER WEAKENED OR
MOVED OUT OF THE AREA...AND NO LONGER POSE AN IMMEDIATE RISK TO LIFE
OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. BE READY TO SEEK
SHELTER IF THREATENING WEATHER APPROACHES AGAIN, OR A WARNING ISSUED.

LAT...LON 3736 9550 3701 9548 3701 9512 3738 9511

$$

ES

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 1, 7:40 PM CST, 4 hours 26 minutes earlier.

Area forecast discussion, Apr 1, 7:40 PM CST, 4 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
740 PM CST SAT APR 1 2006

.MESOSCALE UPDATE...
MCS HAS ORGANIZED IN A NORTH TO SOUTH AXIS FROM CENTRAL THROUGH
SOUTH CENTRAL KS EARLY THIS EVENING. AS LOW-LEVEL JET CONTINUES TO
DEVELOP/INTENSIFY THIS EVENING...LOW-LEVEL SHEAR WILL STRENGTHEN
WITH 0-1 KM SRH ALREADY AT 150-200 M2/S2. OUR EXPECTATIONS ARE THAT
THIS MCS WILL CONTINUE TO PROGRESS SLOWLY EASTWARD ACROSS
CENTRAL/SOUTH CENTRAL KS THIS EVENING. FOR THE NEXT 1-3
HRS...ANTICIPATING A FEW SUPERCELL STRUCTURES AND POSSIBLE BOW ECHO
CONFIGURATIONS. DAMAGING WIND GUSTS...LARGE HAIL AND A TORNADO OR
TWO REMAIN POSSIBLE IN THESE AREAS.

CARUSO

.MESOSCALE UPDATE.../605 PM CST SAT APR 1 2006/
RUC MODEL CONTINUES TO SHOW BEST INSTABILITY DEVELOPING OVER SOUTH
CENTRAL KS OVER THE NEXT COUPLE HRS WITH CAPES OF 1200-1600 J/KG.
0-1 KM HELICITY WILL INCREASE TO 100-200 M2/S2. RUC AND SURFACE
ANALYSIS DATA SUGGESTS STRONGEST LOW-LEVEL MOISTURE CONVERGENCE IN
THIS AREA AS WELL. THEREFORE...BEST POTENTIAL FOR A DISCRETE
SUPERCELL APPEARS ALONG AND SOUTHWEST OF A LINE FROM GREAT BEND TO
NEWTON TO ARKANSAS CITY OVER THE NEXT FEW HOURS.

CARUSO

.PREVIOUS DISCUSSION.../311 PM CST SAT APR 1 2006/

FORECAST CONCERNS FOR THIS PACKAGE WILL DEAL WITH SEVERE WEATHER
CHANCES FOR TONIGHT...POSSIBLE WIND ADVISORY FOR CENTRAL KANSAS
TOMORROW FOLLOWED BY ANOTHER CHANCE OF CONVECTION FOR MIDDLE OF NEXT
WEEK.

TONIGHT
THUNDERSTORMS ARE DEVELOPING RAPIDLY OVER WESTERN SECTIONS OF KANSAS
SOUTHWARD INTO THE TEXAS PANHANDLE ALONG A DRY-LINE. WE ARE STILL
EXPECTING THIS ACTIVITY TO MOVE INTO CENTRAL/SOUTH CENTRAL KANSAS BY
THIS EVENING...HOWEVER LATEST SURFACE ANALYSIS SHOWS THE CAP
WEAKENING ACROSS SOUTHERN KANSAS ALONG A WARM FRONT WHICH CURRENTLY
STRETCHES FROM NORTHEAST OKLAHOMA THROUGH KBVO TOWARDS KWLD. THIS
BOUNDARY IS EXPECTED TO MIGRATE NORTHWARD INTO SOUTHERN KANSAS AND
WILL HAVE TO BE WATCH VERY CLOSELY AS LOW LEVEL HELICITY WILL BE
ENHANCED...THUS INCREASING THE TORNADO POTENTIAL FOR ANY STORMS THAT
ENCOUNTER IT. ADDITIONAL THUNDERSTORMS COULD INITIATE ALONG THIS
BOUNDARY BY LATER THIS AFTERNOON. THE STORMS ARE EXPECTED TO EVOLVE
INTO A ORGANIZED LINE WHICH WILL RACE EAST ACROSS THE STATE WITH
LARGE HAIL AND DAMAGING WINDS.

SUN-MON
CURRENT WATER VAPOR IMAGERY SHOWS ANOTHER POTENT SHORT WAVE NOW
MOVING OVER IDAHO WHICH WILL ROTATE THROUGH THE MAIN TROUGH AXIS ON
SUNDAY. VERY COLD AIR ALOFT ASSOCIATED WITH THIS IMPULSE COULD SPARK
OFF SOME INSTABILITY SHOWERS/EMBEDDED THUNDERSTORMS FOR SOME OF OUR
NORTHEAST COUNTIES SUNDAY AFTERNOON. ALL THE PRECIP ACTIVITY SHOULD
SHIFT EAST OF THE AREA BY SUNDAY EVENING. A WIND ADVISORY WILL
LIKELY BE NEEDED FOR MUCH OF CENTRAL KANSAS TOMORROW...AS STEEP
1000-850MB LAPSE RATES SUGGEST MIXING AT A PREMIUM ALONG WITH A
TIGHT PRESSURE GRADIENT FROM SURFACE LOW. WE WILL LET NIGHT SHIFT
EVALUATE THIS FURTHER. COOLER TEMPS AND LIGHTER WINDS WILL BE ON TAP
FOR MONDAY AS SURFACE HIGH PRESSURE BUILDS INTO THE AREA...THUS
MAKING FOR A VERY PLEASANT DAY.

TUES
SURFACE HIGH PRESSURE WILL SHIFT EAST INTO THE MISSISSIPPI VALLEY
REGION WITH SOUTHERLY WINDS RETURNING THE REGION...AS A WARM FRONT
LIFTS NORTHWARD INTO OKLAHOMA. TEMPS SHOULD WARM ABOUT 5 DEGREES OR
SO FROM MONDAYS HIGHS. MODELS STILL LATCHING ON TO A SHORT WAVE
MOVING ACROSS THE AREA NORTH OF THE WARM FRONT TUESDAY NIGHT. MODEST
850-700MB THETA E ADVECTION IN CONJUNCTION WITH THIS IMPULSE
SUPPORTS OUR GOING CHANCES OF PRECIP. COULD SEE CHANCES BOOSTED BY
LATER SHIFTS IF SIGNAL REMAINS CONSISTENT.

EXTENDED: WED-SAT
TEMPS WILL REMAIN WARM AND ABOVE NORMAL WITH A DECENT CHANCE OF
ACTIVE WEATHER FOR WEDNESDAY INTO THURSDAY...FOLLOWED BY A SLIGHT
COOL DOWN FOR FRIDAY AND SATURDAY.

NO BIG CHANGES WERE MADE TO THIS EXTENDED PERIOD AS MEDIUM RANGE
MODELS STILL SHOW VERY GOOD AGREEMENT. RICH GULF MOISTURE WILL
CONTINUE TO STREAM NORTHWARD INTO THE REGION FOR WEDNESDAY AS UPPER
TROUGH APPROACHES FROM THE WEST...THUS SETTING THE STAGE FOR ANOTHER
POSSIBLE EPISODE OF SEVERE WEATHER. OTHERWISE...PRECIP CHANCES
SHOULD TAPER OFF FOR THURSDAY AS DRIER AIR PUSHES IN FROM THE WEST.
MEANWHILE...STRONG CONFLUENT FLOW OVER THE GREAT LAKES LOOKS TO
SLOW DOWN THE EASTWARD PROGRESSION OF UPPER LOW FOR FRIDAY...WHICH
COULD RESULT IN VERTICAL STACKING OF THE SYSTEM. ONCE THE SYSTEM
FILLS AND BECOMES ABSORBED BY THE CONFLUENT FLOW...SLIGHTLY COOLER
AIR WILL SINK SOUTHWARD INTO KANSAS FOR FRIDAY/SATURDAY.

JAKUB

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    58  78  45  65 /  80  20   5   0
HUTCHINSON      56  75  44  65 /  80  20   5   0
NEWTON          57  76  45  64 /  80  20   5   0
ELDORADO        59  78  45  64 /  80  20  10   0
WINFIELD-KWLD   59  80  46  66 /  80  20   5   0
RUSSELL         52  72  41  65 /  90  10   0   0
GREAT BEND      51  73  41  65 /  90  10   0   0
SALINA          56  72  42  64 /  80  20   5   0
MCPHERSON       56  74  43  64 /  80  20   5   0
COFFEYVILLE     61  82  47  65 /  60  40  10   0
CHANUTE         61  79  46  63 /  70  40  20   0
IOLA            61  78  45  63 /  70  40  20   0
PARSONS-KPPF    61  81  47  64 /  60  40  10   0

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Apr 1, 12:13 PM CST, 11 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
1213 PM CST SAT APR 1 2006

KSZ032-033-047>053-067>072-082-083-091>096-098>100-021915-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
1213 PM CST SAT APR 1 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THE RANGELAND FIRE DANGER INDEX IS VERY HIGH ACROSS SOUTHEAST
KANSAS TODAY. THIS IS THE RESULT OF HIGH TEMPERATURES AND STRONG
GUSTY WINDS.

ISOLATED THUNDERSTORMS MAY DEVELOP LATE THIS AFTERNOON ACROSS
SOUTH CENTRAL AND SOUTHEASTERN KANSAS. A STORM OR TWO MAY BECOME
SEVERE IN SOUTH CENTRAL KANSAS WITH LARGE HAIL OR DAMAGING WINDS.

THE THREAT FOR SEVERE WEATHER WILL INCREASE THIS EVENING
PARTICULARLY IN SOUTH CENTRAL KANSAS. VERY LARGE HAIL...DAMAGING
WINDS AND A TORNADO OR TWO WILL BE POSSIBLE. ANY STORMS THAT
DEVELOP OR MOVE INTO SOUTH CENTRAL KANSAS FROM THE SOUTHWEST WILL
LIKELY BE SUPERCELLS.

THE THUNDERSTORMS COULD EVOLVE INTO A LINE OR TWO OF STORMS WITH A
DAMAGING WIND AND HAIL THREAT FOR MUCH OF CENTRAL...SOUTH CENTRAL
KANSAS AND THE FLINT HILLS OVERNIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ANOTHER STRONG STORM SYSTEM COULD AFFECT THE REGION BY MIDDLE OF
NEXT WEEK. SEVERE WEATHER COULD BE A POSSIBILITY ONCE AGAIN WITH
THIS SYSTEM ON WEDNESDAY INTO THURSDAY. PLEASE CHECK BACK FOR
ADDITIONAL UPDATES AND OUTLOOK AS THIS SYSTEM IS STILL SEVERAL
DAYS AWAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS MAY BE NEEDED ACROSS CENTRAL AND SOUTH CENTRAL KANSAS
THIS EVENING...AND OVERNIGHT ACROSS MUCH OF THE AREA.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

SCHRECK/CARUSO

In the hours before

Local storm report, Apr 1, 11:16 PM CST, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1116 PM CST SAT APR 01 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1113 PM     TSTM WND GST     8 W EUREKA              37.82N 96.43W
04/01/2006  E60 MPH          GREENWOOD          KS   EMERGENCY MNGR

            A BARN WAS DAMAGE BY THE HIGH WINDS.

&&

LFW
Special weather statement, Apr 1, 11:20 PM CST, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1120 PM CST SAT APR 1 2006

KSZ099-020545-
MONTGOMERY-
1120 PM CST SAT APR 1 2006

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR MONTGOMERY COUNTY...

AT 1117 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM ELK CITY TO CANEY...
AND MOVING EAST AT 45 MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THESE STORMS.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

KETCHAM
Local storm report, Apr 1, 11:48 PM CST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1148 PM CST SAT APR 01 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1130 PM     TSTM WND GST     MADISON                 38.13N 96.14W
04/01/2006  E60 MPH          GREENWOOD          KS   TRAINED SPOTTER

            FALLEN TREE LIMBS TO 3 INCH IN DIAMETER.

&&

LFW
Local storm report, Apr 1, 11:55 PM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1155 PM CST SAT APR 01 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1150 PM     TSTM WND GST     BUFFALO                 37.71N 95.70W
04/01/2006  E60 MPH          WILSON             KS   EMERGENCY MNGR

            A HOUSE PORCH WAS LIFTED AND A WAS TREE DOWNED.

&&

LFW
Special weather statement, Apr 1, 11:55 PM CST, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1155 PM CST SAT APR 1 2006

KSZ096-100-020645-
LABETTE-NEOSHO-
1155 PM CST SAT APR 1 2006

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR LABETTE AND NEOSHO COUNTIES...

AT 1151 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES WEST OF
CHANUTE TO 7 MILES WEST OF EDNA...AND MOVING EAST AT 45 MPH.

WINDS TO 50 MPH ARE EXPECTED WITH THESE STORMS.

KETCHAM
Local storm report, Apr 2, 12:06 AM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1206 AM CST SUN APR 02 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1150 PM     TSTM WND DMG     5 E INDEPENDENCE        37.23N 95.62W
04/01/2006                   MONTGOMERY         KS   EMERGENCY MNGR

            STRUCTURAL DAMAGE TO A HOME.

&&

SCHRECK

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 1, 6:11 PM CSTTornado WarningICTBarton34 min
Apr 1, 6:29 PM CSTSevere Thunderstorm WarningICTBarton61 min
Apr 1, 7:01 PM CSTSevere Thunderstorm WarningICTEllsworth, Rice59 min
Apr 1, 7:16 PM CSTSevere Thunderstorm WarningICTLincoln, Russell46 min
Apr 1, 7:34 PM CSTSevere Thunderstorm WarningICTBarton26 min
Apr 1, 8:23 PM CSTTornado WarningICTKingman37 min
Apr 1, 8:42 PM CSTSevere Thunderstorm WarningICTReno48 min
Apr 1, 9:28 PM CSTTornado WarningICTReno35 min
Apr 1, 10:14 PM CSTSevere Thunderstorm WarningICTCowley61 min
Apr 1, 10:29 PM CSTSevere Thunderstorm WarningICTButler39 min
Apr 1, 10:41 PM CSTSevere Thunderstorm WarningICTChautauqua, Elk64 min
Apr 1, 10:54 PM CSTSevere Thunderstorm WarningICTGreenwood61 min
Apr 1, 11:16 PM CSTSevere Thunderstorm WarningICTWilson, Woodson44 min
Apr 1, 11:51 PM CSTSevere Thunderstorm WarningICTAllen54 min
Apr 2, 4:17 AM CDTWind AdvisoryICTBarton, Butler, Chase, Cowley, Ellsworth, Harper and 11 more15 hr

Nearby

Severe Thunderstorm Warnings in Kansas, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.